MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.0MM TI CANCELLOUS POLYAXIAL SCREW 28MM FOR 4.0MM RODS; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.0MM TI CANCELLOUS POLYAXIAL SCREW 28MM FOR 4.0MM RODS; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Model Number 04.615.128
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, while replacing the rod, surgeon was attempting the use the reducer in accordance with the surgical technique.The rod was approximate 5mm proud of the tulip head at c5 and c6.Upon reducing the rod, the tulip head disengaged from the screw shank at c5.Dr.Ou-yang then moved on to c6 where the same event occurred.Patient outcome and status is unknown.This complaint is linked to (b)(4).Concomitant device reported: unknown rod (quantity: 1).This complaint involves one (1) 4.0mm ti cancellous polyaxial screw 28mm for 4.0mm rod.This is 1 of 2 for report (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Pma/510k: awareness date reported on follow up 2 report as october 02, 2019 but should have been november 19, 2019.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A product investigation was conducted.Visual inspection: the 4.0mm ti cancellous polyaxial screw 28mm for 4.0mm rod (p/n: 04.615.128s, lot # 7422233) was returned and received at us cq.Upon visual inspection, it was observed that the 3.5 mm ti top loading canc screw neutral was separated from bushing and the neutral body.Rest of the device showed scratches and the etch on the device is illegible due to scratches.Functional test: functional test was not performed on the device as the rod was not returned and the tulip head was disengaged form the screw shank.Complaint is unable to be replicated with the returned devices.Dimensional inspection: dimensional analysis was performed on the returned device.The outer diameter of the 4.0 ti toploading canc screw was measured and is within specification based on the relevant drawing.The inner diameter of the bushing was measured and is within specification per relevant drawings.Document/specification review: based on the date of manufacture the relevant drawings, reflecting the current and manufactured revision were reviewed.Conclusion: the complaint condition was confirmed as the 4.0mm ti cancellous polyaxial screw 28mm for 4.0mm rod (p/n: 04.615.128s, lot # 7422233) was fell apart.There was no indication that a design or manufacturing issue has caused the nicked threads and hence the root cause cannot be determined.Potential cause could be due to unintended forces applied on the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.A device history record (dhr) review was conducted: part # 04.615.128.Synthes lot # 7422233.Supplier lot # na.Release to warehouse date: 8 jun 2013.Manufactured by synthes brandywine.No ncr's were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Updated part number to 04.615.128.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.0MM TI CANCELLOUS POLYAXIAL SCREW 28MM FOR 4.0MM RODS
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9219959
Report Number2939274-2019-61692
Device Sequence Number2852506
Product Code NKG
UDI-Device Identifier10705034740027
UDI-Public(01)10705034740027
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K142838
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.615.128
Device Catalogue Number04.615.128
Device Lot Number7422233
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2019
Initial Date Received by Manufacturer 10/02/2019
Supplement Date Received by Manufacturer11/06/2019
10/02/2019
11/21/2019
Initial Report FDA Received Date10/22/2019
Supplement Report FDA Received Date11/14/2019
11/20/2019
11/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - RODS
Patient Weight118